Format

Send to

Choose Destination
Vet Hum Toxicol. 1995 Dec;37(6):559-62.

Benzodiazepine poisoning in companion animals.

Author information

1
Laboratory of Veterinary Pharmacology and Toxicology, University of Pise, Italy.

Abstract

Information on accidental poisoning of companion animals with human drugs is seldom published. This paper presents the results of a survey conducted by the Centre National d'Informations Toxicologiques Veterinaires (CNITV) on cases recorded between January 1, 1991 and December 31, 1994 at the CNITV on the circumstances and clinical signs of accidental oral poisoning of dogs and cats by benzodiazepines. Our results showed that, among the numerous potential drugs available, bromazepam was by far most commonly encountered, especially in dogs. Clinical signs included mostly nervous disorders (hyper and hypo). Treatment was symptomatic and supportive, and the prognosis was generally good.

PMID:
8588297
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center